Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Cover of the book
Tytuł książki

Best approximation in spaces of bounded linear operators

Seria
Rozprawy Matematyczne tom/nr w serii: 330 wydano: 1994
Zawartość
Warianty tytułu
Abstrakty
EN

CONTENTS
Chapter 0...............................................................................................................................................................................5
   0.1. Introduction..................................................................................................................................................................5
   0.2. Preliminary results.......................................................................................................................................................9
Chapter I..............................................................................................................................................................................16
   I.1. Best approximation in finite-dimensional subspaces of ℒ(B,D)....................................................................................16
   I.2. Kolmogorov's type criteria for spaces of compact operators; general case.................................................................26
   I.3. Criteria for the space $K(C_K(T))$.............................................................................................................................30
   I.4. The case of sequence spaces....................................................................................................................................38
Chapter II.............................................................................................................................................................................43
   II.1. Extensions of linear operators from hyperplanes of $l^{(n)}_∞$.................................................................................43
   II.2. Minimal projections onto hyperplanes of $l^{(n)}_1$...................................................................................................52
   II.3. Strongly unique minimal projections onto hyperplanes of $l^{(n)}_∞$ and $l^{(n)}_1$...............................................59
   II.4. Minimal projections onto subspaces of $l^{(n)}_∞$ of codimension two......................................................................71
   II.5. Uniqueness of minimal projections onto subspace of $l^{(n)}_∞$ of codimension two................................................75
   II.6. Strong unicity criterion in some space of operators....................................................................................................79
Chapter III.............................................................................................................................................................................83
   III.1. Extensions of linear operators from finite-dimensional subspaces I...........................................................................83
   III.2. Extensions of linear operators from finite-dimensional subspaces II..........................................................................90
   III.3. Algorithms for seeking the constant $W_m$..............................................................................................................97
References..........................................................................................................................................................................99
Index..................................................................................................................................................................................102
Index of symbols................................................................................................................................................................102
Miejsce publikacji
Warszawa
Copyright
Seria
Rozprawy Matematyczne tom/nr w serii: 330
Liczba stron
103
Liczba rozdzia³ów
Opis fizyczny
Dissertationes Mathematicae, Tom CCCXXX
Daty
wydano
1994
otrzymano
1993-01-29
poprawiono
1993-04-16
Twórcy
  • Department of Mathematics, Jagiellonian University, Reymonta 4, 30-059 Kraków, Poland
Bibliografia
  • [Al] A. Alexiewicz, Functional Analysis, Monografie Mat. 49, Polish Scientific Publishers, Warszawa, 1969 (in Polish).
  • [Ba] S. Banach, Oeuvres, Vol. 2, Polish Scientific Publishers, Warszawa, 1979.
  • [Bar1] M. Baronti and G. Lewicki, Strongly unique minimal projections on hyperplanes, J. Approx. Theory, to appear.
  • [Bar2] M. Baronti and P. L. Papini, Norm one projections onto subspaces of $l_p$, Ann. Mat. Pura Appl. (4) (1988), 53-61.
  • [Bi] J. H. Biggs, F. R. Deutsch, R. E. Huff, P. D. Morris and J. E. Olson, Interpolating subspaces in l₁-spaces, J. Approx. Theory 7 (1973), 293-301.
  • [Bl] J. Blatter and E. W. Cheney, Minimal projections on hyperplanes in sequence spaces, Ann. Mat. Pura Appl. 101 (1974), 215-227.
  • [Br] B. Brosowski und R. Wegmann, Charakterisierung bester Approximationen in normierten Vektorraümen, J. Approx. Theory 3 (1970), 369-397.
  • [Cha] B. L. Chalmers and F. T. Metcalf, The determination of minimal projections and extensions in L₁, Trans. Amer. Math. Soc. 329 (1992), 289-305.
  • [Che1] E. W. Cheney, Introduction to Approximation Theory, McGraw-Hill, New York, 1966.
  • [Che2] E. W. Cheney, Minimal interpolating projections, in: Internat. Ser. Numer. Math. 15, Birkhäuser, Basel, 1970, 115-121.
  • [Che3] E. W. Cheney and C. Franchetti, Minimal projections of finite rank in sequence spaces, in: Colloq. Math. Soc. János Bolyai 19, North-Holland, 1978, 241-253.
  • [Che4] E. W. Cheney and W. A. Light, Approximation Theory in Tensor Product Spaces, Lecture Notes in Math. 1169, Springer, Berlin, 1985.
  • [Che5] E. W. Cheney and P. D. Morris, On the existence and characterization of minimal projections, J. Reine Angew. Math. 270 (1974), 61-76.
  • [Che6] E. W. Cheney and P. D. Morris, The numerical determination of projection constants, in: Internat. Ser. Numer. Math. 26, Birkhäuser, 1975, 29-40.
  • [Che7] E. W. Cheney, P. D. Morris and K. H. Price, On an approximation operator of de La Vallée Poussin, J. Approx. Theory 13 (1975), 375-391.
  • [Che8] E. W. Cheney and K. H. Price, Minimal projections, in: Approximation Theory, Proc. Sympos. Lancaster, July 1969, A. Talbot (ed.), Academic Press, London, 1970, 261-289.
  • [Co] H. S. Collins and W. Ruess, Weak compactness in spaces of compact operators and vector valued functions, Pacific J. Math. 106 (1983), 45-71.
  • [Du] N. Dunford and J. T. Schwartz, Linear Operators, Part I, Interscience Publishers, New York, 1959.
  • [Ed] R. E. Edwards, Functional Analysis, Theory and Applications, Holt, Reinehart and Winston, New York, 1965.
  • [Fr] C. Franchetti, Projections onto hyperplanes in Banach spaces, J. Approx. Theory 38 (1983), 319-333.
  • [Is] J. R. Isbell and Z. Semadeni, Projection constants and spaces of continuous functions, Trans. Amer. Math. Soc. 107 (1963), 38-48.
  • [Ja] G. J. O. Jameson and A. Pinkus, Positive and minimal projections in function spaces, J. Approx. Theory 37 (1983), 182-195.
  • [Ki] T. A. Kilgore, A characterization of the Lagrange interpolating projection with minimal Tchebycheff norm, ibid. 24 (1978), 273-288.
  • [Ko] A. L. Koldobskii and V. P. Odinec [= W. P. Odyniec], On minimal projections generated by isometries of Banach spaces, Comment. Math. 27 (1988), 265-274.
  • [Lev] A. Yu. Levin and Yu. I. Petunin, Some problems relating to the concept of orthogonality in a Banach space, Uspekhi Mat. Nauk 18 (3) (1963), 167-171 (in Russian).
  • [Lew] S. Lewanowicz, Minimal projection operators, Mat. Stos. 15 (1979), 25-46 (in Polish).
  • [LG1] G. Lewicki, Kolmogorov's type criteria for spaces of compact operators, J. Approx. Theory 64 (1991), 181-202.
  • [LG2] G. Lewicki, Strong unicity criterion in some space of operators, Comment. Math. Univ. Carolinae 34 (1993), 81-87.
  • [LG3] G. Lewicki, Best approximation in finite dimensional subspaces of ℒ(W,V), J. Approx. Theory, to appear.
  • [LG4] G. Lewicki, Minimal projections onto subspaces of $l_∞^(n)$ of codimension two, in: Proc. Internat. Conf. on Function Spaces III, Poznań 1992, to appear.
  • [Li] Å. Lima and G. Olsen, Extreme points in duals of complex operator spaces, Proc. Amer. Math. Soc. 94 (1985), 437-440.
  • [Lin1] J. Lindenstrauss, On projections with norm one - an example, ibid. 15 (1964), 403-406.
  • [Lin2] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces, Lecture Notes in Math. 338, Springer, Berlin, 1973.
  • [Ma] P. F. Mah, Characterizations of the strongly unique best approximations, Numer. Funct. Anal. Optim. 7 (1984-85), 311-331.
  • [Mal1] J. Malbrock, Chebyshev subspaces in the space of bounded linear operators from c₀ to c₀, J. Approx. Theory 9 (1973), 149-164.
  • [Mal2] J. Malbrock, Best approximation in the space of bounded linear operators from C(X) to C(Y), ibid. 15 (1975), 132-142.
  • [Mu] J. Musielak, Orlicz Spaces and Modular Spaces, Lecture Notes in Math. 1034, Springer, Berlin, 1988.
  • [Ne] D. J. Newman and H. S. Shapiro, Some theorems on Chebyshev approximation, Duke Math. J. 30 (1963), 673-681.
  • [Od] V. P. Odinec, Codimension one minimal projections in Banach spaces and a mathematical programming problem, Dissertationes Math. 254 (1986).
  • [OdL] W. Odyniec and G. Lewicki, Minimal Projections in Banach Spaces, Lecture Notes in Math. 1449, Springer, Berlin, 1990.
  • [Ro] S. Rolewicz, On minimal projections of the space $L^p[0,1]$ on 1-codimensional subspace, Bull. Polish Acad. Sci. Math. 34 (1986), 151-153.
  • [Si] I. Singer, Best Approximation in Normed Linear Spaces by Elements of Linear Subspaces, Springer, Berlin, 1970.
  • [So] A. Sobczyk, Projections of the space (m) on its subspace (c), Bull. Amer. Math. Soc. 47 (1941), 938-947.
  • [Su] V. N. Sudakov, Geometric problems of the theory of infinite-dimensional probability distributions, Trudy Mat. Inst. Steklov. 141 (1976) (in Russian).
  • [SW] J. Sudolski and A. Wójcik, Some remarks on strong uniqueness of best approximation, Approx. Theory Appl. 6 (1990), 44-78.
  • [Wó] A. Wójcik, Characterization of strong unicity by tangent cones, in: Approximation and Function Spaces, Proc. Internat. Conf. Gdańsk 1979, Z. Ciesielski (ed.), PWN, Warszawa, and North-Holland, Amsterdam, 1981, 854-866.
  • [Wu] D. E. Wulbert, Some complemented function spaces in C(X), Pacific J. Math. 24 (1968), 589-602.
Języki publikacji
EN
Uwagi
1991 Mathematics Subject Classification: 41A35, 41A52, 41A65, 46B99, 47A30.
Identyfikator YADDA
bwmeta1.element.zamlynska-9ee928de-8596-452d-be0b-586636851b23
Identyfikatory
ISSN
0012-3862
Kolekcja
DML-PL
Zawartość książki

rozwiń roczniki

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.